Alert archive / Louisiana / Flash Flood Warnings in 2004
Flash Flood Warning 21, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 14, 2004, 3:33 PM CDT for Acadia Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2004, 3:33 PM CDT (20:33 UTC)
- Expired
- May 14, 2004, 7:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Acadia Parish, LA
The radar
The Lake Charles radar (KLCH), 73 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLCH 142036 FFWLCH LAC001-150030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 333 PM CDT FRI MAY 14 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLASH FLOOD WARNING FOR... ACADIA PARISH IN SOUTHWEST LOUISIANA * UNTIL 730 PM CDT * AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS CONTINUING TO TRACK NORTHEAST ACROSS ACADIA PARISH. 3 TO 4 INCHES OF RAIN HAS FALLEN DURING THE PAST 3 HOURS AND AN ADDITIONAL 1 TO 3 INCHES IS POSSIBLE THROUGH 730 PM CDT. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CROWLEY. HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE YOUR VEHICLE WHERE WATERS OF AN UNKNOWN DEPTH COVERS THE ROAD. DURING HEAVY RAINS...STAY AWAY FROM DRAINAGE DITCHES...BAYOUS AND CREEKS. THEY ARE PRONE TO RAPID RISES AND MAY FLOOD THE AREA QUICKLY. CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE. LAT...LON 3015 9255 3018 9233 3042 9236 3037 9254 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 14, 2:56 PM CDT, 37 minutes earlier.
Area forecast discussion, May 14, 2:56 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 256 PM CDT FRI MAY 14 2004 .DISCUSSION...COLD FRONT SLICING NORTH-SOUTH OVER WRN LA. THIS FRONT IS ACTING IN CONJUNCTION WITH UPPER LEVEL TROF AND ABUNDANT GULF MOISTURE TO PRODUCE MORE HEAVY RAINFALL OVER THE EASTERN HALF OF ZONE AREA. WILL CONTINUE FLOOD WATCH THROUGH MIDNIGHT OVER EASTERN 1/3 OF CWA. GOOD NEWS IS THE HEAVIEST RAINFALL SHOULD GRADUALLY EASE EASTWARD THROUGH THE NIGHT AS MORE STABLE AIR WORKS IN BEHIND THE FRONT. WILL HAVE HIGH POPS OVERNIGHT OVER EASTERN ZONES WITH SHARP GRADIENT TO THE WEST WITH LITTLE IN THE WAY OF POPS OVER SE TX. MODELS HAVE TOTALLY FLIP-FLOPPED WITH PRECIP OVER THE WEEKEND. MUCH DRIER THAN PREVIOUS RUNS AS MODELS IN AGREEMENT WITH MOVING UPPER TROF AND WEAK FRONT TO OUR EAST. WILL KEEP CHANCE OF TSTMS OVER EXTREME EASTERN ZONES THROUGH TOMORROW...BUT OVERALL MOST AREAS SHOULD BE DRY OVER THE WEEKEND. WHAT IS LEFT OF THE FRONT MOVES BACK TO THE NORTH ON MONDAY AND EFFECTIVELY WASHES OUT. REST OF THE WEEK LOOKS LIKE A SUMMERTIME PATTERN. HIGH PRESSURE WILL BUILD IN ALOFT AND AT THE SURFACE...BUT WITH SUFFICIENT DAYTIME HEATING WIDELY SCATTERED TSTMS WILL BE A GOOD BET EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... LCH 65 84 65 85 / 40 10 0 20 BPT 64 84 65 86 / 20 10 0 10 AEX 64 83 63 84 / 70 20 0 20 LFT 67 83 65 84 / 70 30 0 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...FLOOD WATCH THROUGH MIDNIGHT LAZ028-029-032-033-043>045-052>055. TX...NONE. && WILEY
Hazardous weather outlook, May 14, 5:20 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 520 AM CDT FRI MAY 14 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 151000- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 520 AM CDT FRI MAY 14 2004 .DAY ONE...TODAY AND TONIGHT... CONTINUED RUNOFF FROM RECENT HEAVY RAINS WILL CONTINUE TO KEEP RIVERS ..STREAMS AND BAYOUS GENERALLY IN FLOOD. RAINFALL WILL NOT BE A PROBLEM HOWEVER AS DRIER AIR MOVES ACROSS THE REGION. HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE COOL FRONT WILL STALL AND THEN RETURN AS A WARM FRONT LATE SUNDAY INTO MONDAY. RAIN CHANCES WILL RETURN TO NORMAL LEVELS BY MONDAY. RIVERS...STREAMS AND BAYOUS WILL SLOWLY BEGIN TO RECEDE AS THE AREA RETURNS TO MORE SEASONAL SCATTERED RAINS IN A USUAL SUMMERTIME PATTERN. HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. 06
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 10:28 PM CDT | Special Marine Warning | LCH | 62 min | |
| May 14, 3:20 PM CDT | Flash Flood Warning | LCH | Saint Landry | 4 hr |
Nearby
Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.